Georgia, 2005Flash Flooding in Georgia, March 27, 2005
March 27, 2005 · NWS CHS · 2 events in 2 counties and zones
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Mar 27, 9:45 AM EST, 15 minutes earlier.
Area forecast discussion, Mar 27, 9:45 AM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
945 AM EST SUN MAR 27 2005
.SHORT TERM /TODAY AND TONIGHT/...FRNTL BNDRY LINGERING ACROSS THE
SRN PORTION OF THE COUNTY WHICH CORRESPONDS WITH THE HEAVIEST RAIN
AT THIS TIME. JUST TO THE S OF THE COUNTY WARNING AREA...THE SUN IS
BREAKING OUT ALLOWING TEMPS TO REACH WELL INTO THE 70S ALREADY THIS
MORNING. THIS FRNTL BNDRY IS TRYING TO LIFT N AT THIS TIME WHICH
WILL ALLOW FOR INCREASED POTENTIAL FOR SEVERE WEATHER THIS AFTN.
STRONG UPPER LEVEL DYNAMICS TO MOVE THROUGH THE AREA TODAY AND
TONIGHT. WINDS OFF THE SFC ARE QUITE STRONG OUT OF THE S. DAMAGING
WINDS MAY MIX TO THE SFC THIS AFTN WITH A THREAT OF HAIL AS WELL
WITH ANY STRONG STORMS THAT DEVELOP THIS AFTN. STRONG SHEAR IN THE
LOW LEVELS WILL INCREASE THE THREAT OF TORNADO DEVELOPMENT AS WELL
PARTICULARLY WHERE THIS FTNL BNDRY RESIDES THIS AFTN.
THE FIRST CONCERN FOR THE REMAINDER OF THE MORNING IS THE POTENTIAL
FOR FLOODING OF ROADWAYS AND SMALL STREAMS AS RAINFALL TOTALS
CONTINUE TO INCREASE. ALREADY HAVE SEEN 3 TO 5 INCHES OF RAIN OVER
PORTIONS OF INLAND SOUTHEAST GEORGIA. ANOTHER COUPLE OF INCHES OF
RAIN IS POSSIBLE AREA WIDE BEFORE IT TAPERS OFF LATER TONIGHT.
THERE IS A MODERATE RISK OF SEVERE WEATHER FOR THE AREA ON THE SPCE
MANUAL PROGS WHICH IS SUPPORTED BY THE STRONG DYNAMICS AND HIGH
HELICITY VALUES. REMAIN ALERT FOR POTENTIAL SEVERE WEATHER WATCH
BOXES THAT MAY BE ISSUED FOR THIS AFTN.
WILL UPDATE THE PUBLIC FCST MAINLY FOR WINDS AND TEMPS FOR INLAND SC
WHERE FRNTL BNDRY HAS REFUSED TO LIFT N THUS FAR. WILL INCREASE THE
WIND FCST OVER LAKE MOULTRIE FOR TODAY BASED ON LATES PINEVILLE
REPORTS OF AROUND 15 KT.
&&
.MARINE...WITH THE FRNTL BNDRY LAYING ACROSS THE WATERS THIS MORNING
WE ARE SEEING SRLY FLOW OVER THE SRN WATERS AND NE TO ERLY WINDS
OVER THE NRN WATERS. WILL LIKELY SEE A SHIFT TO ERLY OVER THE NRN
WATERS AS THE FRNT TRIES TO LIFT N TODAY. MAY TAKE UNTIL TONIGHT
BEFORE THE WINDS OVER THE NRN WATERS SHIFT TO SRLY. SPEEDS SHOULD
INCREASE MAINLY TONIGHT AS THE GRADIENT REMAINS GENERALLY WEAK OVER
THE WATERS AT THIS TIME. SMALL CRAFT ADVISORY CONDITIONS ARE
EXPECTED TO DEVELOP TONIGHT OVER THE COASTAL WATERS FOR WINDS. WILL
LIKELY HOLD OFF UNTIL MON OVER THE HARBOR. WINDS AND SEAS HIGHER IN
AND NEAR NUMEROUS SHOWERS AND TSTMS TODAY.
&&
.AVIATION...IFR CONDITIONS AT BOTH TERMINALS THIS MORNING WITH SOME
POTENTIAL FOR IMPROVED CEILINGS THIS AFTN MAINLY AT SAV WHERE THEY
ARE CLOSER TO THE FRNTL BNDRY. IF THERE IS SOME IMPROVEMENT IN
CEILINGS IT WILL ONLY ACT TO INCREASE THE POTENTIAL FOR
THUNDERSTORMS. POTENTIAL FOR PRECIP ACTIVITY THROUGH THE DAY WITH
GUSTY WINDS TO DEVELOP AS WELL.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
18
Hazardous weather outlook, Mar 27, 3:37 AM EST, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
337 AM EST SUN MAR 27 2005
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-280900-
ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN-
COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY-
COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN-
INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY-
INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL-
INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING...
HINESVILLE...LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE...
SAVANNAH...SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND...
WILMINGTON...WILMINGTON ISLAND...ALLENDALE...BEAUFORT...CHARLESTON...
HAMPTON...HILTON HEAD ISLAND...MONCKS CORNER...RIDGELAND...
SAINT GEORGE AND WALTERBORO
337 AM EST SUN MAR 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE
RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.
.DAY ONE...TODAY AND TONIGHT.
.HEAVY RAINFALL...WIDESPREAD SHOWERS AND THUNDERSTORMS WILL PRODUCE
MODERATE TO HEAVY RAINFALL THIS MORNING WITH A FEW LOCATION RECEIVING
2 TO 3 INCHES. ANOTHER ROUND OF HEAVY RAIN IS EXPECTED THIS AFTERNOON
AND TONIGHT.
.SEVERE THUNDERSTORMS...A MODERATE RISK OF SEVERE THUNDERSTORMS
EXISTS TODAY ACROSS ALL OF SOUTHEAST GEORGIA AND SOUTHERN SOUTH
CAROLINA. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE
TODAY...MAINLY THIS AFTERNOON AND TONIGHT.
.RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE LOWER
SANTEE RIVER AT JAMESTOWN...ALONG THE SAVANNAH RIVER AT CLYO...AND
ALONG THE OHOOPEE AT REIDSVILLE. RIVER FLOOD WARNINGS ARE IN EFFECT
FOR ALL THREE LOCATIONS. REFER TO THE LATEST RIVER FLOOD STATEMENTS
FOR ADDITIONAL INFORMATION.
.DAYS TWO THROUGH SEVEN...DAY THROUGH DAY.
MINOR FLOODING WILL CONTINUE ALONG THE LOWER
SANTEE RIVER AT JAMESTOWN...THE SAVANNAH RIVER AT CLYO...AND THE
OHOOPEE RIVER AT REIDSVILLE. REFER TO THE LATEST RIVER FLOOD
STATEMENTS AND THE RIVER FORECAST FOR ADDITIONAL INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS LIKELY TODAY AND TONIGHT.
In the hours before
Special weather statement, Mar 27, 9:49 AM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
949 AM EST SUN MAR 27 2005
GAZ116-138-271515-
INLAND BRYAN-INLAND LIBERTY-
949 AM EST SUN MAR 27 2005
...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY AND LIBERTY COUNTY
THROUGH 1015 AM EST...
AT 949 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER ALLENHURST...OR ABOUT 4 MILES SOUTH
OF HINESVILLE...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM
WILL AFFECT AREAS IN AND AROUND WILDWOOD...SCREVEN FORK...MILL
CREEK...LIVE OAK...HINESVILLE...FLEMINGTON...ALLENHURST AND MCINTOSH
THROUGH 1015 AM EST.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
RB
Flash Flood, Candler
- When
- March 27, 10:00 AM EST to 12:00 PM EST
- Where
- Candler County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.400, -82.067
Several hours of thunderstorm with heavy rainfall dropped up to 5 inches of rain across the county. Several county and state roads were closed due to high water and a pond dam burst flooding portions of Highway 121.
Flash Flood, Bulloch
- When
- March 27, 11:00 AM EST to 12:00 PM EST
- Where
- Bulloch County, North Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.400, -81.750
Hours of heavy rainfall from thunderstorms dropped several inches of rain on the county. A few roads were closed due to high water, mainly across the northern part of the county.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Georgia, March 27, 2005$2.3 million · 2.75 in hail · 40 events
- Hail and Damaging Wind in Kentucky, March 27, 2005$250,000 · 1.75 in hail · 3 events
- Strong Wind in Alabama, March 27, 2005$178,000 · 1 event
- Hail and Damaging Wind in Alabama, March 27, 2005$120,000 · 2.75 in hail · 3 events
- Damaging Wind in Alabama, March 27, 2005$100,000 · 55 kt wind · 1 event
- Flash Flood in Alabama, March 27, 2005$75,000 · 1 event
- Flooding in Georgia, March 27 to 28, 2005$25,000 · 15 events
- Flash Flood in Alabama, March 27, 2005$38,000 · 1 event
- Hail in Alabama, March 27, 2005$33,000 · 3 in hail · 1 event
- Damaging Wind in Tennessee, March 27, 2005$25,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, March 27, 2005$25,000 · 60 kt wind · 1 event
- Flooding in Georgia, March 27, 200520 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444029, 5444030.